Combination and mean width rearrangements of solutions to elliptic equations in convex sets
Annales de l'I.H.P. Analyse non linéaire, Volume 32 (2015) no. 4, p. 763-783
The full text of recent articles is available to journal subscribers only. See the article on the journal's website

We introduce a method to compare solutions of different equations in different domains. As a consequence, we define a new kind of rearrangement which applies to solution of fully nonlinear equations F(x,u,Du,D 2 u)=0, not necessarily in divergence form, in convex domains and we obtain Talenti's type results for this kind of rearrangement.

DOI : https://doi.org/10.1016/j.anihpc.2014.04.001
Keywords: Rearrangements, Elliptic equations, Infimal convolution, Power concave envelope, Minkowski addition of convex sets
@article{AIHPC_2015__32_4_763_0,
     author = {Salani, Paolo},
     title = {Combination and mean width rearrangements of solutions to elliptic equations in convex sets},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {32},
     number = {4},
     year = {2015},
     pages = {763-783},
     doi = {10.1016/j.anihpc.2014.04.001},
     zbl = {1321.35048},
     mrnumber = {3390083},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2015__32_4_763_0}
}
Salani, Paolo. Combination and mean width rearrangements of solutions to elliptic equations in convex sets. Annales de l'I.H.P. Analyse non linéaire, Volume 32 (2015) no. 4, pp. 763-783. doi : 10.1016/j.anihpc.2014.04.001. http://www.numdam.org/item/AIHPC_2015__32_4_763_0/

[1] O. Alvarez, J.M. Lasry, P.L. Lions, Convex viscosity solutions and state constraints, J. Math. Pures Appl. 76 (1997), 265 -288 | MR 1441987 | Zbl 0890.49013

[2] A. Alvino, G. Trombetti, Elliptic equations with lower-order terms and reordering, Atti Accad. Naz. Lincei, Rend. Cl. Sci. Fis. Mat. Nat. 66 (1979), 194 -200 | MR 606083

[3] A. Alvino, G. Trombetti, P.L. Lions, Comparison results for elliptic and parabolic equations via Schwarz symmetrization, Ann. Inst. Henri Poincaré, Anal. Non Linéaire 7 (1990), 37 -65 | Numdam | MR 1051227 | Zbl 0703.35007

[4] A. Alvino, G. Trombetti, P.L. Lions, S. Matarasso, Comparison results for solutions of elliptic problems via symmetrization, Ann. Inst. Henri Poincaré, Anal. Non Linéaire 16 (1999), 167 -188 | Numdam | MR 1674768 | Zbl 0924.35038

[5] M. Bianchini, P. Salani, Power concavity for solutions of nonlinear elliptic problems in convex domains, R. Magnanini, et al. (ed.), Geometric Properties for Parabolic and Elliptic PDEs, Springer INdAM Ser. vol. 2 (2013), 35 -48 | MR 3050225 | Zbl 1273.35122

[6] C. Borell, Convex set functions in d-space, Period. Math. Hung. 6 (1975), 111 -136 | MR 404559 | Zbl 0274.28009

[7] C. Borell, Capacitary inequalities of the Brunn–Minkowski type, Math. Ann. 263 (1983), 179 -184 | MR 698001 | Zbl 0546.31001

[8] H.J. Brascamp, E.H. Lieb, On extensions of the Brunn–Minkowski and Prékopa–Leindler theorems, including inequalities for log-concave functions, and with an application to the diffusion equation, J. Funct. Anal. 22 (1976), 366 -389 | MR 450480 | Zbl 0334.26009

[9] X. Cabré, L.A. Caffarelli, Fully Nonlinear Elliptic Equations, Colloq. Publ. – Am. Math. Soc. vol. 43 , Am. Math. Soc., Providence, RI (1995) | MR 1351007 | Zbl 0834.35002

[10] A. Colesanti, Brunn–Minkowski inequalities for variational functionals and related problems, Adv. Math. 194 (2005), 105 -140 | MR 2141856 | Zbl 1128.35318

[11] A. Colesanti, P. Salani, The Brunn–Minkowski inequality for p-capacity of convex bodies, Math. Ann. 327 (2003), 459 -479 | MR 2021025 | Zbl 1052.31005

[12] A. Colesanti, P. Cuoghi, P. Salani, Brunn–Minkowski inequalities for two functionals involving the p-Laplace operator, Appl. Anal. 85 (2006), 45 -66 | MR 2198831 | Zbl 1151.52307

[13] M.G. Crandall, H. Ishii, P.L. Lions, User's guide to viscosity solution of second order elliptic PDE, Bull. Am. Math. Soc. 27 (1992), 1 -67 | MR 1118699

[14] P. Cuoghi, P. Salani, Convexity of level sets for solutions to nonlinear elliptic problems in convex rings, Electron. J. Differ. Equ. 124 (2006) | MR 2255239 | Zbl 1128.35320

[15] V. Ferone, B. Kawohl, Remarks on a Finsler–Laplacian, Proc. Am. Math. Soc. 137 (2009), 247 -253 | MR 2439447 | Zbl 1161.35017

[16] R.J. Gardner, The Brunn–Minkowski inequality, Bull. Am. Math. Soc. 39 (2002), 355 -405 | MR 1898210 | Zbl 1019.26008

[17] G.H. Hardy, J.E. Littlewood, G. Pólya, Inequalities, Cambridge University Press, Cambridge (1959) | MR 46395 | Zbl 0634.26008

[18] K. Ishige, P. Salani, Parabolic quasi-concavity for solutions to parabolic problems in convex rings, Math. Nachr. 283 (2010), 1526 -1548 | MR 2759792 | Zbl 1206.35020

[19] K. Ishige, P. Salani, Parabolic power concavity and parabolic boundary value problems, Math. Ann. 358 (2014), 1091 -1117 | MR 3175151 | Zbl 1325.35071

[20] B. Kawohl, Geometrical properties of level sets of solutions to elliptic problems, Nonlinear Functional Analysis and Its Applications, Berkeley, CA, 1983, Proc. Symp. Pure Math. vol. 45, Part 2 , Am. Math. Soc., Providence, RI (1986), 25 -36 | MR 843592

[21] B. Kawohl, Rearrangements and Convexity of Level Sets in P.D.E., Lect. Notes Math. vol. 1150 , Springer, Berlin (1985) | MR 810619

[22] B. Kawohl, A remark on N. Korevaar's maximum principle, Math. Methods Appl. Sci. 8 (1986), 93 -101 | MR 833253 | Zbl 0616.35006

[23] A.U. Kennington, Power concavity and boundary value problems, Indiana Univ. Math. J. 34 (1985), 687 -704 | MR 794582 | Zbl 0549.35025

[24] S. Koike, A Beginner's Guide to the Theory of Viscosity Solutions, MSJ Memoirs vol. 13 , Mathematical Society of Japan, Tokyo (2004) | MR 2084272 | Zbl 1056.49027

[25] N.J. Korevaar, Convex solutions to nonlinear elliptic and parabolic boundary value problems, Indiana Univ. Math. J. 32 (1983), 603 -614 | MR 703287 | Zbl 0481.35024

[26] P. Juutinen, Concavity maximum principle for viscosity solutions of singular equations, Nonlinear Differ. Equ. Appl. 17 (2010), 601 -618 | MR 2728540 | Zbl 1200.35118

[27] K.-A. Lee, J.L. Vázquez, Parabolic approach to nonlinear elliptic eigenvalue problems, Adv. Math. 219 (2008), 2006 -2028 | MR 2456273 | Zbl 1152.35060

[28] P. Liu, X.N. Ma, L. Xu, A Brunn–Minkowski inequality for the Hessian eigenvalue in three-dimensional convex domain, Adv. Math. 225 (2010), 1616 -1633 | MR 2673741 | Zbl 1207.52008

[29] X.N. Ma, L. Xu, The convexity of solution of a class Hessian equation in bounded convex domain in 3 , J. Funct. Anal. 255 (2008), 1713 -1723 | MR 2442080 | Zbl 1180.35247

[30] L.G. Makar-Limanov, The solution of the Dirichlet problem for the equation Δ=-1 in a convex region, Mat. Zametki 9 (1971), 89 -92 , Math. Notes 9 (1971), 52 -53 | MR 279321 | Zbl 0222.31004

[31] G. Pòlya, G. Szegö, Isoperimetric Inequalities in Mathematical Physics, Ann. Math. Stud. vol. 27 , Princeton University Press, Princeton, NJ (1951) | MR 43486 | Zbl 0044.38301

[32] C. Pucci, Operatori Ellittici Estremanti, Ann. Mat. Pura Appl. (4) 72 (1966), 141 -170 | MR 208150 | Zbl 0154.12402

[33] R.T. Rockafellar, Convex Analysis, Princeton Math. Ser. vol. 28 , Princeton University Press, Princeton, NJ (1970) | MR 274683 | Zbl 0229.90020

[34] S. Sakaguchi, Concavity properties of solutions to some degenerate quasilinear elliptic Dirichlet problems, Ann. Sc. Norm. Super. Pisa, Cl. Sci. (4) 14 (1987), 403 -421 | Numdam | MR 951227 | Zbl 0665.35025

[35] P. Salani, A Brunn–Minkowski inequality for the Monge–Ampère eigenvalue, Adv. Math. 194 (2005), 67 -86 | MR 2141854 | Zbl 1128.35339

[36] P. Salani, Convexity of solutions and Brunn–Minkowski inequalities for Hessian equations in R 3 , Adv. Math. 229 (2012), 1924 -1948 | MR 2871162 | Zbl 1247.35034

[37] R. Schneider, Convex Bodies: The Brunn–Minkowski Theory, Encycl. Math. Appl. vol. 44 , Cambridge University Press, Cambridge (1993) | MR 1216521 | Zbl 0798.52001

[38] T. Strömberg, The operation of infimal convolution, Diss. Math. 352 (1996) | MR 1387951 | Zbl 0858.49010

[39] G. Talenti, Elliptic equations and rearrangements, Ann. Sc. Norm. Super. Pisa, Cl. Sci. (4) 3 (1976), 697 -718 | Numdam | MR 601601 | Zbl 0341.35031

[40] G. Talenti, Nonlinear elliptic equations, rearrangements of functions and Orlicz spaces, Ann. Mat. Pura Appl. (4) 120 (1979), 160 -184 | MR 551065 | Zbl 0419.35041

[41] G. Trombetti, J.L. Vazquez, A symmetrization result for elliptic equations with lower-order terms, Ann. Fac. Sci. Toulouse 7 (1985), 137 -150 | Numdam | MR 842766 | Zbl 0617.35036

[42] K. Tso, On symmetrization and Hessian equation, J. Anal. Math. 25 (1989), 94 -106 | MR 981497 | Zbl 0675.35040

[43] G. Wang, C. Xia, A Brunn–Minkowski inequality for a Finsler–Laplacian, Analysis (Munich) 31 (2011), 103 -115 | MR 2792379 | Zbl 1235.52017

[44] Y. Ye, Power convexity of a class of elliptic equations involving the Hessian operator in a 3-dimensional bounded convex domain, Nonlinear Anal. 84 (2013), 29 -38 | MR 3034568 | Zbl 1284.35154